Alert archive / California / Wind Advisories in 2014
Wind Advisory 3, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Jan 29, 2014, 2:03 PM PST. It took effect at Jan 30, 2014, 7:00 AM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2014, 2:03 PM PST (22:03 UTC)
- In effect from
- Jan 30, 2014, 7:00 AM PST
- Expired
- Jan 30, 2014, 10:00 PM PST
- In force
- 15 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
814 WWUS76 KHNX 292203 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 203 PM PST WED JAN 29 2014 CAZ095-098-099-300615- /O.NEW.KHNX.WI.Y.0003.140130T1500Z-140131T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 203 PM PST WED JAN 29 2014 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 10 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 10 PM PST THURSDAY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. * TIMING: BEGINNING THURSDAY MORNING AND CONTINUING THROUGH THURSDAY EVENING. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA...CHINA LAKE... HIGHWAY 58 THROUGH THE TEHACHAPI PASS...AND HIGHWAY 178 THROUGH WALKER PASS. * IMPACTS: TRAVEL IN HIGH PROFILE VEHICLES COULD BECOME DIFFICULT AT TIMES. AREAS OF BLOWING DUST POSSIBLE WHICH COULD LOWER VISIBILITIES SUDDENLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ANDERSEN WEATHER.GOV/HANFORD
4 follow-up statements
006 WWUS76 KHNX 300600 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1000 PM PST WED JAN 29 2014 CAZ095-098-099-301400- /O.CON.KHNX.WI.Y.0003.140130T1500Z-140131T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 1000 PM PST WED JAN 29 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 10 PM PST THURSDAY FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. * TIMING: BEGINNING THURSDAY MORNING AND CONTINUING THROUGH THURSDAY EVENING. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA...CHINA LAKE... HIGHWAY 58 THROUGH THE TEHACHAPI PASS...AND HIGHWAY 178 THROUGH WALKER PASS. * IMPACTS: TRAVEL IN HIGH PROFILE VEHICLES COULD BECOME DIFFICULT AT TIMES. AREAS OF BLOWING DUST POSSIBLE WHICH COULD LOWER VISIBILITIES SUDDENLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ SANGER WEATHER.GOV/HANFORD
527 WWUS76 KHNX 301343 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 543 AM PST THU JAN 30 2014 CAZ095-098-099-302145- /O.CON.KHNX.WI.Y.0003.140130T1500Z-140131T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA... RIDGECREST...ROSAMOND...CALIFORNIA CITY...EDWARDS AFB...MOJAVE 543 AM PST THU JAN 30 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... * WINDS: WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS NEAR 50 MPH. * TIMING: BEGINNING THURSDAY MORNING AND CONTINUING THROUGH THURSDAY EVENING. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA...CHINA LAKE... HIGHWAY 58 THROUGH THE TEHACHAPI PASS...AND HIGHWAY 178 THROUGH WALKER PASS. INTERSTATE 5 ABOVE THE GRAPEVINE. * IMPACTS: TRAVEL IN HIGH PROFILE VEHICLES COULD BECOME DIFFICULT AT TIMES. AREAS OF BLOWING DUST POSSIBLE WHICH COULD LOWER VISIBILITIES SUDDENLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
818 WWUS76 KHNX 302200 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 200 PM PST THU JAN 30 2014 CAZ095-098-099-310600- /O.CON.KHNX.WI.Y.0003.000000T0000Z-140131T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 200 PM PST THU JAN 30 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERTS. * WINDS: WEST TO SOUTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH. * TIMING: CONTINUING THROUGH THURSDAY EVENING. * LOCATIONS INCLUDE: ROSAMOND...CALIFORNIA CITY...EDWARDS AFB... MOJAVE...RIDGECREST...TEHACHAPI...LAKE ISABELLA...CHINA LAKE... HIGHWAY 58 THROUGH THE TEHACHAPI PASS...AND HIGHWAY 178 THROUGH WALKER PASS. INTERSTATE 5 ABOVE THE GRAPEVINE. * IMPACTS: TRAVEL IN HIGH PROFILE VEHICLES COULD BECOME DIFFICULT AT TIMES. AREAS OF BLOWING DUST POSSIBLE WHICH COULD LOWER VISIBILITIES SUDDENLY. * FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=HNX. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 45 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DCH WEATHER.GOV/HANFORD
976 WWUS76 KHNX 310555 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 955 PM PST THU JAN 30 2014 CAZ095-098-099-310700- /O.EXP.KHNX.WI.Y.0003.000000T0000Z-140131T0600Z/ KERN COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 955 PM PST THU JAN 30 2014 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING FOR THE KERN COUNTY MOUNTAINS AND DESERTS. WINDS HAVE DROPPED BELOW ADVISORY LEVELS AND ARE EXPECTED TO DIMINISH OVERNIGHT. THEREFORE...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE. $$ DS WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Jan 29, 5:00 AM PST, 9 hours 3 minutes earlier.
Area forecast discussion, Jan 29, 5:00 AM PST, 9 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA
500 AM PST WED JAN 29 2014
.SYNOPSIS...
A HIGH PRESSURE RIDGE OVER THE REGION WILL BEGIN TO BREAK
DOWN TODAY...BRINGING AN END TO THE ABOVE NORMAL HIGH TEMPERATURES
AND DRY CONDITIONS BY THURSDAY. VALLEY RAIN AND MOUNTAIN SNOW WILL
BE ON TAP FOR THURSDAY AND FRIDAY WITH MORE SEASONABLY COOL
CONDITIONS CONTINUING INTO NEXT WEEK.
&&
.DISCUSSION...
THE RIDGE OVER THE WEST COAST IS BEGINNING TO WEAKEN AND FLATTEN
AS A DEVELOPING FRONTAL SYSTEM BEGINS TO SLIDE SOUTH TOWARD THE
REGION. HIGH CLOUDINESS SPILLING OVER THE RIDGE CONTINUES TO DRIFT
OVERHEAD...WHILE SOME LOW LEVEL MOISTURE IS PUSHING SOME STRATO
CU INTO NORTHERN PORTIONS OF OUR AREA. MODELS PROG THE LOWER
CLOUDS TO PERSIST THROUGH MUCH OF THE DAY OVER THE NORTHERN PART
OF THE VALLEY...HOLDING TEMPS A LITTLE LOWER TODAY. OTHERWISE
EXPECT ONE MORE DAY OF THE RECENT WELL ABOVE NORMAL AFTERNOON
HIGHS.
A MODERATE MOISTURE TAP ASSOCIATED WITH THE SAGGING FRONTAL SYSTEM
WILL BRING PRECIPITATION TO THE MOUNTAINS NEAR YOSEMITE AS EARLY
AS THIS EVENING THEN SPREADING SOUTHWARD ACROSS OUR AREA THROUGH
THURSDAY. THIS WILL BE A MORE OROGRAPHICALLY DRIVEN PRECIPITATION
EVENT IN THE WESTERLY FLOW...WITH SOME VALLEY RAIN SHADOWING. AS
ADDITIONAL SHORTWAVE ENERGY DROPS SOUTHWARD INTO THE REGION LATER
THURSDAY AND THURSDAY NIGHT...VALLEY AREAS INCLUDING THE WEST SIDE
AND SOUTH END WILL GET IN ON THE PRECIPITATION EVENT. STORM TOTAL
PRECIPITATION AMOUNTS IN THE VALLEY ARE EXPECTED TO RANGE FROM A
FEW HUNDREDTHS TO AS MUCH AS A COUPLE OF TENTHS OF AN INCH...NOT
A DROUGHT-BUSTER BUT DEFINITELY A SIGNIFICANT CHANGE FROM THE
PROLONGED DRY AND WARM CONDITIONS. SNOW LEVELS WILL START ABOVE
8000 FEET AND LOWER TO BELOW 7000 FEET THURSDAY AND TO 4000-5000
FEET BY FRIDAY. TOTAL ACCUMULATIONS AT THE HIGHER ELEVATIONS COULD
BE UP TO ONE FOOT NORTH OF KINGS CANYON. A WINTER WEATHER ADVISORY
IS IN EFFECT THERE FROM TONIGHT THROUGH EARLY FRIDAY MORNING.
BY FRIDAY IN THE COOLER AIRMASS BEHIND THE EXITING SYSTEM...AFTERNOON
HIGHS WILL BE JUST A DEGREE OR SO ABOVE CLIMO. THESE COOLER...MORE
SEASONABLE CONDITIONS WILL CONTINUE INTO EARLY NEXT WEEK AS INCOMING
SHORTWAVE IMPULSES MAINTAIN A TROUGHY PATTERN OVER THE REGION. A
WEAK LOW DROPPING SOUTH SUNDAY IS EXPECTED TO TRACK OFF THE
COAST...KEEPING ASSOCIATED PRECIP CHANCES WEST OF OUR AREA.
.AVIATION...
IN THE SAN JOAQUIN VALLEY...LOCAL MVFR CEILINGS FROM MADERA
COUNTY NORTHWARD UNTIL 19Z TODAY. OTHERWISE AREAS OF MVFR
VISIBILITIES DUE TO HAZE. MVFR CONDITIONS WITH LOCAL IFR CEILINGS
AND MOUNTAIN OBSCURATIONS CAN BE EXPECTED IN YOSEMITE NATIONAL PARK
AFTER 06Z THURSDAY AS PRECIPITATION MOVES INTO THIS REGION. STRONG
WINDS ARE LIKELY OVER THE SIERRA CREST TONIGHT WITH GUSTS TO 70 MPH
OR HIGHER. VFR CONDITIONS CAN BE EXPECTED ELSEWHERE ACROSS THE
CENTRAL CALIFORNIA INTERIOR DURING THE NEXT 24 HOURS.
&&
.AIR QUALITY ISSUES...
ON WEDNESDAY JANUARY 29 2014... UNHEALTHY FOR SENSITIVE GROUPS IN
FRESNO... KERN AND TULARE COUNTIES. FIREPLACE/WOOD STOVE BURNING
IS PROHIBITED IN FRESNO... KERN... KINGS... MADERA AND TULARE
COUNTIES.
FURTHER INFORMATION IS AVAILABLE AT VALLEYAIR.ORG
&&
.CERTAINTY...
THE LEVEL OF CERTAINTY FOR DAYS 1 AND 2 IS HIGH.
THE LEVEL OF CERTAINTY FOR DAYS 3 THROUGH 7 IS MEDIUM.
THIS INFORMATION IS PROVIDED AS PART OF A TRIAL PROJECT CONDUCTED
BY THE NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD.
CERTAINTY LEVELS INCLUDE LOW...MEDIUM...AND HIGH. PLEASE VISIT
WWW.WEATHER.GOV/HNX/CERTAINTY.PHP /ALL LOWER CASE/ FOR ADDITIONAL
INFORMATION AND/OR TO PROVIDE FEEDBACK.
&&
.CLIMATE...
RECORDS
SITE DATE HI_MAX:YEAR LO_MAX:YEAR HI_MIN:YEAR LO_MIN:YEAR
KFAT 01-29 73:1960 43:2002 55:1911 24:1902
KFAT 01-30 74:1984 41:1923 56:1911 25:1946
KFAT 01-31 75:1984 39:1969 55:1963 26:1949
KBFL 01-29 74:1986 42:2002 54:1986 27:1903
KBFL 01-30 77:1911 44:1951 60:1911 23:1902
KBFL 01-31 82:1984 45:1969 57:1963 23:1902
&&
.HNX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 4 AM PST
FRIDAY ABOVE 7000 FEET FOR THE CAZ096.
&&
PUBLIC...JEB/DURFEE
AVN/FW...DURFEE
SYNOPSIS...JEB
WEATHER.GOV/HANFORDNearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.